Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 72, NWS Tulsa, OK

May 19, 2010Creek County, Okfuskee County, Okmulgee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 19, 2010, 5:08 PM CDT for Creek County, Okfuskee County, Okmulgee County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2010, 5:08 PM CDT (22:08 UTC)
Expired
May 19, 2010, 5:55 PM CDT
In force
47 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Creek County, OK, Okfuskee County, OK, Okmulgee County, OK

The radar

The Norman radar (KTLX), 89 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 2:06 PM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2010-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 730 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2010-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 486 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
730 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
486 m²/s²
0-3 km storm-relative helicity
575 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

502 
WUUS54 KTSA 192208
SVRTSA
OKC037-107-111-192315-
/O.NEW.KTSA.SV.W.0072.100519T2208Z-100519T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
508 PM CDT WED MAY 19 2010

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA
  SOUTHERN CREEK COUNTY IN NORTHEAST OKLAHOMA
  WESTERN OKMULGEE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 615 PM CDT

* AT 505 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
  CASTLE...MOVING NORTHEAST AT 25 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CASTLE...OKEMAH...OKFUSKEE...SCHULTER AND WILSON.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 212 AND 231.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3571 9624 3569 9617 3548 9591 3536 9633
      3538 9644 3539 9645 3545 9644 3545 9646
      3546 9647
TIME...MOT...LOC 2209Z 216DEG 22KT 3541 9640

$$
2 follow-up statements
955 
WWUS54 KTSA 192216
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
516 PM CDT WED MAY 19 2010

OKC037-107-111-192315-
/O.CON.KTSA.SV.W.0072.000000T0000Z-100519T2315Z/
OKMULGEE OK-CREEK OK-OKFUSKEE OK-
516 PM CDT WED MAY 19 2010

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OKFUSKEE...SOUTHERN
CREEK AND WESTERN OKMULGEE COUNTIES CONTINUES...

AT 514 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CASTLE...
MOVING NORTHEAST AT 25 MPH.

STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CASTLE...
OKEMAH...MASON...OKFUSKEE...WILSON AND SCHULTER.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 217 AND 225.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
CENTRAL OKFUSKEE...SOUTHERN CREEK AND WESTERN OKMULGEE COUNTIES.

&&

LAT...LON 3571 9624 3569 9617 3548 9591 3540 9633
      3542 9640 3544 9644 3545 9644 3545 9646
      3546 9647
TIME...MOT...LOC 2216Z 216DEG 22KT 3544 9637

$$
303 
WWUS54 KTSA 192255
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
555 PM CDT WED MAY 19 2010

OKC037-107-111-192305-
/O.CAN.KTSA.SV.W.0072.000000T0000Z-100519T2315Z/
OKMULGEE OK-CREEK OK-OKFUSKEE OK-
555 PM CDT WED MAY 19 2010

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OKFUSKEE...SOUTHERN
CREEK AND WESTERN OKMULGEE COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM. 

LAT...LON 3571 9624 3569 9617 3548 9591 3540 9633
      3542 9640 3544 9644 3545 9644 3545 9646
      3546 9647
TIME...MOT...LOC 2255Z 216DEG 22KT 3563 9620

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:45 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, May 19, 2:45 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
245 PM CDT WED MAY 19 2010

.DISCUSSION...
BUSY EVENING AND OVERNIGHT AHEAD WITH THREAT OF BOTH SEVERE
THUNDERSTORMS AND HEAVY RAINFALL. PDS TORNADO WATCH IN EFFECT TIL
03Z FOR MUCH OF SOUTHEAST AND EAST CENTRAL OKLAHOMA. SEVERE THREAT
NORTH OF TUL-FSM LINE MORE QUESTIONABLE AT THIS TIME BUT THE
RAPIDLY EVOLVING NATURE OF THIS SYSTEM WARRANTS CLOSE ATTENTION
THERE AS WELL.

FIRST THE SEVERE POTENTIAL. 19Z SFC ANALYSIS SHOWS SFC LOW JUST
SOUTH OF KGAG WITH WARM FRONT EXTENDING EAST TO OKC METRO TO
NORTH OF HUGO. AIRMASS SOUTH OF THE WARM FRONT IS RAPIDLY
DESTABILIZING WITH TEMPS NEAR 80 AND DEWPOINTS IN UPPER 60S.
MORNING CONVECTION NORTH OF THE WARM FRONT HAS PUSHED INTO SE
KANSAS AND MISSOURI AND SHOULD HAVE LITTLE FURTHER IMPACT ON
NORTH PUSH OF WARM FRONT. PRESSURE FALLS ANALYZED OVER MUCH OF NE
OKLAHOMA SO EXPECT BOUNDARY TO SET UP SOMEWHERE JUST SOUTH OF TUL-
FSM LINE...AND HIGHEST-END SEVERE POTENTIAL...INCLUDING
TORNADOES...WILL EXIST NEAR AND JUST TO ITS SOUTH. SOME SEVERE
WEATHER POTENTIAL WILL LIKELY CONTINUE WELL INTO THE EVENING AS A
COMPLEX OF STORMS GROWS AND MOVES NORTHEAST INTO ARKANSAS...
THOUGH STORMS WILL BECOME MORE ELEVATED BY THEN.

AS FOR FLOOD POTENTIAL...WILL LEAVE FLASH FLOOD WATCH CONFIGURATION
AS IT IS. HEAVIEST RAINFALL THIS MORNING WAS CONFINED TO AREAS
ALONG AND NORTH OF U.S. 412. MODELS CONTINUE TO TARGET AREA FROM
ABOUT MLC NE TOWARD FYV FOR HEAVIEST RAINFALL AXIS OVERNIGHT.
SOMEWHAT CONCERNED ABOUT HEAVY RAINFALL IN COUNTIES NEAR THE RED
RIVER WHERE CURRENT WATCH NOT IN EFFECT...HOWEVER THEY MISSED OUT
ON ANY RAIN THIS MORNING AND FFG VALUES REMAIN HIGHER.

UPPER SYSTEM WILL SLOWLY PASS TO OUR NORTH THURSDAY WITH WEAK SFC
TROUGH PUSHING INTO EASTERN OKLAHOMA. SOME STORMS WILL LIKELY BE
ONGOING OVER NW ARKANSAS EARLY IN THE MORNING...WITH REDEVELOPMENT
LIKELY IN THE AFTERNOON IN UNSTABLE AND WEAKLY CAPPED AIRMASS.
WHILE SHEAR MAY BE LESS FAVORABLE WITH VEERED LOW LEVEL WINDS...
THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS APPEARS FAIRLY
HIGH.

SYSTEM AND SFC TROUGH WILL FINALLY PUSH EAST THU NIGHT AND
USHER IN A PROLONGED PERIOD OF DRY WEATHER UNDER LARGE UPPER
RIDGE. MEDIUM RANGE MODELS DO PUNCH WESTERN TROUGH ENERGY A LITTLE
FARTHER TO THE EAST EARLY NEXT WEEK THAN PREVIOUSLY THOUGHT BUT
STILL UNLIKELY TO SEE IMPACTS THIS FAR EAST. ALSO A FEW DIURNAL
POP UP STORMS MAY OCCUR BUT A DRY AND VERY WARM FORECAST REMAINS
IN TACT FOR THE WEEKEND THROUGH NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   64  76  56  82 / 100  50  20  10
FSM   66  79  62  83 / 100  80  50  10
MLC   67  79  63  86 /  90  50  30   0
BVO   60  75  53  81 /  90  50  20  10
FYV   63  75  59  79 / 100  80  50  10
BYV   61  75  58  79 / 100  80  60  10
MKO   64  77  61  82 / 100  60  30  10
MIO   62  75  56  79 / 100  70  30  10
F10   65  78  60  84 /  90  50  20   0
HHW   68  84  65  87 /  90  60  50   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
     OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-
     OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...14
LONG TERM....07
Hazardous weather outlook, May 19, 1:46 PM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
146 PM CDT WED MAY 19 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
145 PM CDT WED MAY 19 2010

...A SIGNIFICANT WEATHER EVENT IS LIKELY LATE THIS AFTERNOON
   THROUGH THE OVERNIGHT PERIOD...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...THIS EVENING.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.
	ONSET...LATE AFTERNOON OR EVENING.
	AREA AT GREATEST RISK...EASTERN OKLAHOMA.

FLASH FLOOD.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.
	ONSET...THIS EVENING.

	AREA AT GREATEST RISK...EAST CENTRAL OKLAHOMA INTO WEST CENTRAL
        AND NORTHWEST ARKANSAS.

HEAVY RAIN.
	RISK...CRITICAL.
	AREA...EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.
	ONSET...OVERNIGHT.

	AREA AT GREATEST RISK...NORTHWEST AND WEST CENTRAL ARKANSAS.

DISCUSSION...
MANY SEVERE WEATHER PARAMETERS WILL BE IN PLAY LATE THIS AFTERNOON
AND OVERNIGHT. A WARM FRONT FROM THE OKLAHOMA PANHANDLE TO THE SOUTHEAST
CORNER OF OKLAHOMA WILL LIFT SLOWLY NORTHEAST. THUNDERSTORMS ARE EXPECTED
TO DEVELOP SOUTH OF THE FRONT IN SOUTHWEST AND SOUTH CENTRAL OKLAHOMA BY
MID OR LATE AFTERNOON AND MORE THUNDERSTORMS DEVELOP NORTH OF THE FRONT.
FAVORABLE WIND PROFILES INDICATE THE POTENTIAL FOR SUPERCELLS AND POSSIBLE
TORNADOES. DURING THE EVENING HOURS THUNDERSTORMS WILL BECOME MORE NUMEROUS...
AND AFTER MIDNIGHT THE SEVERE STORM THREAT WILL TRANSITION TO A HEAVY RAIN
EVENT.

A FLOOD WATCH IS ALREADY IN PLACE FOR MUCH OF EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS. THERE IS A STRONG LIKELIHOOD THAT SEVERE THUNDERSTORM WATCHES AND
OR TORNADO WATCHES WILL BE ISSUED FOR PORTIONS OF EASTERN OKLAHOMA AND ADJACENT
ARKANSAS LATE THIS AFTERNOON OR EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORM POTENTIAL AND HEAVY TRAIN POTENTIAL WILL LAST INTO THURSDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, May 19, 5:01 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT WED MAY 19 2010

OKZ065-192230-
OKFUSKEE OK-
501 PM CDT WED MAY 19 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY...

IN EAST CENTRAL OKLAHOMA
     CENTRAL OKFUSKEE

AT 459 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
BEARDEN...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OKEMAH...BEARDEN AND CASTLE.

THIS STORM IS EXPECTED TO RAPIDLY INTENSIFY THROUGH 530 PM AND
SHOULD BEGIN TO PRODUCE HAIL AS IT APPROACHES OKEMAH. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

A TORNADO WATCH IS IN EFFECT UNTIL 10 PM.

LAT...LON 3564 9633 3548 9609 3529 9643 3530 9644
      3545 9644 3545 9646
TIME...MOT...LOC 2159Z 217DEG 26KT 3537 9643

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 2:33 AM CDTFlash Flood WatchTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more40 hr
May 19, 6:41 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee49 min
May 19, 7:24 AM CDTSevere Thunderstorm WarningTSACreek, Nowata, Osage, Pawnee, Tulsa, Washington51 min
May 19, 8:10 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa, Washington65 min
May 19, 8:30 AM CDTAreal Flood AdvisoryTSACreek, Nowata, Osage, Pawnee, Rogers, Tulsa and 1 more90 min
May 19, 8:35 AM CDTSpecial Weather StatementTSANowata, Rogers40 min
May 19, 9:02 AM CDTSpecial Weather StatementTSACraig, Mayes58 min
May 19, 9:11 AM CDTSpecial Weather StatementTSAWagoner49 min
May 19, 9:19 AM CDTAreal Flood AdvisoryTSAWagoner116 min
May 19, 9:35 AM CDTRiver Flood WatchTSAAdair23 hr
May 19, 9:35 AM CDTRiver Flood WatchTSACherokee23 hr
May 19, 9:35 AM CDTRiver Flood WatchTSALeFlore23 hr
May 19, 9:44 AM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes, Nowata, Ottawa, Rogers91 min
May 19, 5:01 PM CDTSpecial Weather StatementTSAOkfuskee29 min
May 19, 6:10 PM CDTSpecial Weather StatementTSAOkmulgee35 min
May 19, 6:13 PM CDTSpecial Weather StatementTSACreek32 min
May 19, 6:24 PM CDTTornado WarningTSACreek, Okfuskee66 min
May 19, 6:52 PM CDTSevere Thunderstorm WarningTSACreek, Pawnee53 min
May 19, 6:56 PM CDTTornado WarningTSALatimer, LeFlore, Pushmataha54 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.